You should seek medical attention immediately if you think you may have overdosed on Lialda. Overdose symptoms can include drowsiness, vomiting, hyperventilation, and sweating. Various treatment options are available for a Lialda overdose, including certain medications, supportive care (which consists of treating the symptoms that occur as a result of the overdose), and "pumping the stomach."
Lialda® (mesalamine) is a medication that is used to treat ulcerative colitis. Just like with all medicines, it is possible for a person to take too much Lialda. Overdose effects will vary, based on a number of factors, including how much Lialda is taken and whether it is taken with any other medicines.
Symptoms of a Lialda overdose may include:
- Tinnitus (ringing in the ears)
- Vertigo (a spinning sensation)
The treatment for a Lialda overdose will also vary. If the overdose was recent, a healthcare provider may place a tube into the stomach to "pump the stomach" or give certain medicines. However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment typically involves supportive care (which consists of treating the symptoms that occur as a result of the overdose). For example, supportive treatment options for a Lialda overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lialda.